MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield stent that was kinked and failed to open in the middle segment.The patient with multiple aneurysms was undergoing a procedure for flow diverter treatment in the c6-c7 segments.The max aneurysm diameter was 3mm with a neck diameter of 2mm.The distal landing zone was 4mm; the proximal landing zone was 4.9mm.Dual antiplatelet treatment (dapt) was administered.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).After the microcatheter was in place, pipeline deployment was initiated.The tip of the pipeline stent was opened but as deployment continued, a kink appeared in middle segment of the pipeline stent.The device was retracted and redeployed and push/pull was tried, but the stent could not be opened so it was removed from the patient and replaced to complete the procedure successfully.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the pipeline was placed on a straight section when it failed to open.There were no issues that resulted in the damage (kink) that was observed.The cause of the pipeline kink and failure to open was not determined.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): ¿equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿drawing(s) referenced: n/a ¿ as found condition: the pipeline flex shield embolization device was returned for analysis within a shipping box; and within a plastic bio-pouch.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.In addition, the middle section was found to be opened and no damage.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure to open at middle section as the middle section was found to be opened and no damage.In addition, the pipeline flex shield braid ends were found to be fully opened and damaged.However, the root cause for damage could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21934461
Report Number2029214-2025-01100
Device Sequence Number7883746
Product Code OUT
UDI-Device Identifier00763000284633
UDI-Public(01)00763000284633(17)270816(10)B775305
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberB775305
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/07/2025
07/03/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date05/15/2025
07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown